I am currently on dilatin (for 2 months), and i have noticed that i still have the urge for sex, its just that another body part is not agreeing. Has anyone had this problem? are there anyother meds that you can take to help the erectile difficulties?
also i may be switching over to tegratol, because i am experiencing so many side effects from the dilatin. does this make my problem(sex) better or worse?
thanks, please do not pass judgement on my subject. I am 19, sex is a big thing.
I am not sure if you mean the sex is bad or if it's worse.. I know I was on both at the same time at one period in my life and I had no desire for sex.. BUT I think this has to do with your body as an individual hon. Everyone is different and the side effects you experience are different. I had a terrible time on both of those period yes they controled the seizures but I was so dizzy I could barely walk. Having sex on the tegretol is something you will figure out on your own if you like or not. I am on mysoline (phenobarbitol) now which has no side effects at all.. but it does not control like the teg and dilantin did .. but I am happy and yes my sex life improved greatly after they took me off those.. some of the people here enjoy sex even on the teg so it really is how your body reacts to it...
I know how you feel hon trust me ... I wish I never had epilepsy but I do and I live with it as for what would be better I really couldn't tell you hon I think it depends on the type of seizures you have. I had to use both at the same time so I really don't know which to tell you..
What is it bothering you huh?
I am so much up and down like you and thats me been married for 13 years, like koko said depends on the person and there hormones, nothing wrong with being healthy as i would say, usually through my periods i have no desire, usually when i am tired i have no desire with watching the kis all day as you could maye imagine.
Could very well be the tabs, but all in all!
Your healthy so ain't that the main thing.
I'm also a newbie. In fact this is my first entry. Surely no one would laugh at such a situation. Sex is important to everybody. However, it is a problem with a lot of people with Epilepsy. I don't even have an interest in sex anymore. Just the word turns me away. My neurologist says that it's not uncommon. I've never been interested, even as a teenager. (I was diagnosed at 16) I believe it's hormonal.
Sorry, wish I could be of more help.
As for me...my sex drive is the ONE thing that hasn't changed. I'm on Carbatrol (Tegretol) and things in that department are just fine. I am a 47 year old female. I hope you have luck. Sometimes worrying causes problems more than the drugs/epilepsy do. My advice is to go about your business (if ya know what I mean ) and hope for the best. Kathy
When Mamma ain't happy ain't noone happy!
My neuro once suggested to me to use stimulents before sex such as "toys" this since I was so shy at that time embarrassed me but it does work .. Texas I was told by my neuro that I had right temporal lobe E.
however, never really was hard to orgasm or anything I had more problems when I was on teg I am guessing.. when I came off of it my body felt normal again. My only problem with sex and Epilepsy is really nothing to do with epilepsy but I am just naturally shy.
If you find anymore on this ie a research please inform us of the links between right temperal lobe E and sex. I'd be interested to read it.
Hey there accord, I'm 21 and I just had my first seizure about a month ago and they put me on Dilantan also and i had the same problem, but i have switched to Zonogran. It is a new medicine with way less side effects than dilntan. Talk to your Dr.and ask to switch. Let me know how you do!
Believe me Accord I can relate. I have been put on depakote and I can't stand the side effects. I'm expected to take 1500 hundred millegrams a day and when I take one pill I fall asleep with in the first thirty to fourty five minutes. I hate taking medication but I also know that it isn't worth having a seizure. I wish I could give you advice on the sexual problems but I don't see any difference on or off the medication.
I've been on Dilantin for over 12 years, and my sex drive has been getting milder and milder all the time. I've read on the web that phenytoin (Dilantin) can have an impact on male hormones, even lowering your sperm count. I'll be glad to say goodbye to it.